MAUDE Adverse Event Report: BECTON DICKINSON TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Catalog Number 405699
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 405699, batch#: 0001538207.Broken during use inside patient."they were broken before use.Right out of package." additional info received 13mar2025: could you please provide a further description of the issue what is broken refer to (package or product)? 27g whitacre spinal needle 3.5 in.Broken during use inside patient.Can you please provide the material and lot number associated with reported issue? don't have packaging anymore.Total number of occurrences? 3 within a year.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? no longer available.If possible, provide the picture samples.Non-available.On (b)(6) 2025: per customer reply: i¿m not sure of the reference numbers.Maybe (b)(6) can help out with that.But yes, this is at least the 3rd broken spinal needle we've had of yours within a year.All previously reported.I¿m not sure of the reference numbers.Further communication from customer on (b)(6) 2025: the needles broke in the patients, the glass tip of the syringes were not in the patient.Two of the broken spinal needles needed to be retrieved by radiology.One came out because it was still partially attached to the rest of the needle.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001538207 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The needle within this kit is provided by a supplier site whom we have notified the supplier of this incident.Based on the available information we are not able to identify a root cause at this time.To date, there have been no other similar events reported for this lot.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
TRAY SPN WHIT27G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21752660
Report Number1625685-2025-00029
Device Sequence Number9700995
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public(01)00382904056995(11)231017(17)251031(10)0001538207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number405699
Device Lot Number0001538207
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown